MAUDE Adverse Event Report: HEADWAY DUO MICROCATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER

HEADWAY DUO MICROCATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER
Model Number MC162167S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Rupture (2208)
Date of Event 03/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformance associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was discarded and not returned to the manufacturer for evaluation.Additionally, procedural images were not provided; therefore, the reported event cannot be confirmed.
 
Event or Problem Description
It was reported that an embolization of a left aica-avm was performed successfully with headway duo and phil 25%.When withdrawing the headway duo, the basilar artery ruptured.The cause of the rupture is not known.The physician stated that there was some tension on the headway duo, possibly caused by tortuous anatomy.The patient underwent successful surgery for pressure relief and is in intensive care.

Brand Name
HEADWAY DUO MICROCATHETER
Common Device Name
DIAGNOSTIC INTRAVASCULAR CATHETER
MDR Report Key11682727
Report Number2032493-2021-00137
Device Sequence Number3511531
Product Code DQO
UDI-Device Identifier00810170014413
UDI-Public(01)00810170014413(11)200930(17)230831(10)200930538
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120917
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberMC162167S
Device Catalogue NumberMC162167S
Device Lot Number200930538
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2021
Initial Report FDA Received Date04/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age73 YR
Patient Weight75